High Wind, Burke
- When
- May 21, 2:30 PM CST to 5:00 PM CST
- Where
- Burke forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Low pressure system in Manitoba produced sustained winds of 40 to 50 mph and gusts around 60 mph.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Low pressure system in Manitoba produced sustained winds of 40 to 50 mph and gusts around 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 21, 1:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT MAY 21 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT... STRONG MID LEVEL LOW ALONG NORTH DAKOTA/SASKATCHEWAN BORDER WITH ASSOCIATED SURFACE LOW MANITOBA/SASK BORDER. COLD FRONT EXTENDING SOUTH OF SURFACE LOW JUST TO EAST OF CWA. SURFACE WINDS OVER WESTERN AND CENTRAL ONLY AT ADVISORY LEVELS AND WILL REPLACE HIGH WIND WARNING WITH ADVISORY THROUGH THE EVENING HOURS. COLD AIR ALOFT INCREASING SURFACE BASED INSTABILITY EVEN THOUGH TEMPS AND DEWPOINTS DROPPING QUITE FAST BEHIND FRONT. SHOWERS DEVELOPING OVER SOUTHEAST SASKATCHEWAN INTO FAR NORTHWEST NORTH DAKOTA EARLY THIS PM. WILL CONTINUE CHANCE SHOWERS OVER NORTHERN ZONES. SURFACE LOW AND UPPER LEVELS SYSTEMS BECOME SOMEWHAT STACKED ON SUNDAY EAST OF LAKE WINNIPEG KEEPING 16MB SURFACE PRESSURE GRADIENT FROM NORTHEAST TO SOUTHWEST ND...HOWEVER EVEN WITH GOOD LINKAGE 85/70H WINDS DECREASE THROUGHOUT THE DAY ON SUNDAY FROM PROGGED 00Z/SUN OF 50+ TO 10 TO 20 KNOTS O0Z/MON...SO NO HEADLINES EXPECTED ON SUNDAY. WEAK PACIFIC FRONT ALONG ND/MT BORDER MONDAY AM AND WILL CONTINUE ONGOING CHANCE CONVECTION MONDAY INTO TUESDAY AS MID LEVEL LOW TRACKS NORTH OF BORDER. .LONG TERM... WEDNESDAY THROUGH SATURDAY...00Z LONG RANGE GFS KEEPS A COOL...CYCLONIC FLOW ALOFT OVER THE NORTHERN PLAINS. SURFACE HIGH PRESSURE WILL KEEP TEMPERATURES BELOW NORMAL...THIS HANDLED WELL IN CURRENT FORECAST. WILL NOT MAKE ANY CHANGES TO PRECIP FORECASTS AT THIS TIME. COULD BE A FEW SHOWERS DURING THE PERIOD...BUT BELIEVE THEY WOULD BE LIGHT ACROSS NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY WEST AND CENTRAL UNTIL 9 PM... HW/JF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 512 AM CDT SAT MAY 21 2005 NDZ018-031>033-040-041-043-044-221010- ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 6 AM MDT TO 6 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ019>023-025-034>037-042-045>048-050-051-221010- BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN-MCINTOSH- MCLEAN-MERCER-MORTON-OLIVER-SHERIDAN-SIOUX-STUTSMAN-WELLS- INCLUDING THE CITIES OF...JAMESTOWN...BISMARCK...MANDAN...WASHBURN... LINTON...HARVEY...ELLENDALE...CARRINGTON...BEULAH AND ASHLEY 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 AM CDT. A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001>005-009>013-017-221010- BOTTINEAU-BURKE-DIVIDE-MCHENRY-MCKENZIE-MOUNTRAIL-PIERCE-RENVILLE- ROLETTE-WARD-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU... WATFORD CITY...STANLEY...RUGBY AND BELCOURT 512 AM CDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT A. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VINING
The national radar mosaic for the moment the first event began.
5 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450428, 5450429, 5450430, 5450431, 5450432.